Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

Lower bounds for the L.-S. category of products


Authors: Barry Jessup and Bitjong Ndombol
Journal: Proc. Amer. Math. Soc. 117 (1993), 839-842
MSC: Primary 55P50; Secondary 55M30, 55P60, 55P62
MathSciNet review: 1152985
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Halperin and Lemaire introduced L.-S. category type invariants $ {\text{left-}}\operatorname{Mcat} (A)$ and $ {\text{right-}}\operatorname{Mcat} (A)$(/l) for certain differential algebras $ (A,d)$. In particular, they proved that if $ (A,d) = {C^{\ast}}(S,k)$ is the $ k$-valued singular cochains on $ 1$-connected space $ S$, then these invariants are lower bounds for the classical category $ {\text{cat}}(S)$. We use an explicit model for Ganea's space due to Felix, Halperin, Lemaire, and Thomas to prove $ \operatorname{lMcat} (A \otimes B) \leqslant \operatorname{lMcat} (A) + e(B)$, over any field, where $ e$ denotes Toomer's invariant. This proves Ganea's conjecture for Mcat over fields of arbitrary characteristic.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55P50, 55M30, 55P60, 55P62

Retrieve articles in all journals with MSC: 55P50, 55M30, 55P60, 55P62


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1993-1152985-2
PII: S 0002-9939(1993)1152985-2
Keywords: Lusternik-Schnirelmann category, free tensor model, Ganea's conjecture
Article copyright: © Copyright 1993 American Mathematical Society